Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 224, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 30, 2008, 6:47 PM CDT for 7 counties in Missouri. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2008, 6:47 PM CDT (23:47 UTC)
- Expired
- May 30, 2008, 7:30 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Audrain County, MO, Callaway County, MO, Lincoln County, MO, Montgomery County, MO, Pike County, MO, Ralls County, MO, Warren County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 7:11 PM CDT | TSTM WND GST 60 | Middletown, MO | ESTIMATED WIND GUSTS OF 60 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| May 30, 1:56 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 302347 SVRLSX MOC007-027-113-139-163-173-219-310030- /O.NEW.KLSX.SV.W.0224.080530T2347Z-080531T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 647 PM CDT FRI MAY 30 2008 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI NORTHEASTERN CALLAWAY COUNTY IN CENTRAL MISSOURI WESTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI NORTHWESTERN WARREN COUNTY IN EAST CENTRAL MISSOURI SOUTHERN PIKE COUNTY IN NORTHEAST MISSOURI EXTREME SOUTHWESTERN RALLS COUNTY IN NORTHEAST MISSOURI * UNTIL 730 PM CDT * AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF LADDONIA...OR 7 MILES NORTH OF WELLSVILLE...AND MOVING EAST AT 60 MPH. * LOCATIONS IMPACTED INCLUDE... BUELL... BELLFLOWER... NEW HARTFORD... HAWK POINT... DAVIS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3934 9175 3924 9077 3869 9127 3910 9202 TIME...MOT...LOC 2347Z 288DEG 52KT 3917 9158 $$ GLASS
2 follow-up statements
000 WWUS53 KLSX 310001 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 701 PM CDT FRI MAY 30 2008 MOC007-027-113-139-163-173-219-310030- /O.CON.KLSX.SV.W.0224.000000T0000Z-080531T0030Z/ WARREN MO-CALLAWAY MO-MONTGOMERY MO-LINCOLN MO-AUDRAIN MO-PIKE MO- RALLS MO- 701 PM CDT FRI MAY 30 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR EASTERN AUDRAIN AND NORTHEASTERN CALLAWAY COUNTIES IN CENTRAL MISSOURI...AND WESTERN LINCOLN...MONTGOMERY AND NORTHWESTERN WARREN COUNTIES IN EAST CENTRAL MISSOURI...AND EXTREME SOUTHWESTERN RALLS AND SOUTHERN PIKE COUNTIES IN NORTHEAST MISSOURI... AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR MIDDLETOWN...OR ABOUT 10 MILES EAST OF WELLSVILLE...MOVING EAST AT 60 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... TRUXTON...HAWK POINT...SILEX...CAVE AND DAVIS. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3934 9175 3924 9077 3869 9127 3910 9202 TIME...MOT...LOC 0001Z 288DEG 52KT 3911 9133 $$ GLASS
000 WWUS53 KLSX 310010 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 710 PM CDT FRI MAY 30 2008 MOC027-219-310020- /O.CAN.KLSX.SV.W.0224.000000T0000Z-080531T0030Z/ WARREN MO-CALLAWAY MO- 710 PM CDT FRI MAY 30 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CALLAWAY AND NORTHWESTERN WARREN COUNTIES IS CANCELLED... LAT...LON 3934 9175 3924 9077 3898 9102 3910 9202 TIME...MOT...LOC 0010Z 280DEG 35KT 3915 9131 $$ MOC007-113-139-163-173-310030- /O.CON.KLSX.SV.W.0224.000000T0000Z-080531T0030Z/ MONTGOMERY MO-LINCOLN MO-AUDRAIN MO-PIKE MO-RALLS MO- 710 PM CDT FRI MAY 30 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR EASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI...AND WESTERN LINCOLN AND MONTGOMERY COUNTIES IN EAST CENTRAL MISSOURI...AND EXTREME SOUTHWESTERN RALLS AND SOUTHERN PIKE COUNTIES IN NORTHEAST MISSOURI... AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR MIDDLETOWN...OR ABOUT 13 MILES SOUTHEAST OF VANDALIA...MOVING EAST AT 40 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...OLNEY... ASHLEY...SILEX...DAVIS...WHITESIDE AND CAVE. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3934 9175 3924 9077 3898 9102 3910 9202 TIME...MOT...LOC 0010Z 280DEG 35KT 3915 9131 $$ GLASS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:19 PM CDT, 28 minutes earlier.
Area forecast discussion, May 30, 6:19 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 619 PM CDT FRI MAY 30 2008 .DISCUSSION... /250 PM CDT FRI MAY 30 2008/ A COLD FRONT EXTENDED FROM EASTERN WI ACROSS NORTHWEST MO INTO NORTHWEST OK AT THIS TIME. THE FRONT WILL CONTINUE TO SAG SLOWLY SOUTHEASTWARD TONIGHT. BY NOON SATURDAY, EXPECT THE FRONT WILL EXTEND FROM SOUTHERN IL ACROSS SOUTH MO INTO NORTHERN OK. WEAK HIGH PRESSURE WILL BUILD INTO THE AREA ON SATURDAY BEHIND THE FRONT. SCATTERED THUNDERSTORMS HAVE DEVELOPED FROM NORTHWEST MO ACROSS NORTHEAST MO AHEAD OF THE FRONT. THE LATEST LAPS DATA INDICATED CAPES HAVE INCREASED TO ABOVE 3000 J/KG FROM CENTRAL MO INTO NORTHWEST MO. LIS ARE IN THE -5 TO -6 RANGE. SURFACE DEWPOINTS ARE IN THE MID 60S TO NEAR 70 ACROSS THE ENTIRE AREA. TORNADO WATCH IS IN EFFECT UNTIL 10 PM FOR MUCH OF THE AREA. A BAND OF MID 30S TO LOW 40S K INDICES IS FORECAST BY THE MODELS ACROSS MUCH OF THE AREA EARLY THIS EVENING. MUCH DRIER AIR IS FORECAST TO DROP DOWN ACROSS THE AREA ON SATURDAY. EXPECT SCATTERED CONVECTION ACROSS PORTIONS OF CENTRAL MO ACROSS THE EASTERN OZARKS DURING THE AFTERNOON. EXPECT SCATTERED CONVECTION ACROSS SOUTH MO SATURDAY NIGHT IN THE VICINITY OF THE FRONT. A DEEP UPPER TROF IS FORECAST TO DIG INTO THE CENTRAL ROCKIES BY EARLY THURSDAY. THE ECMWF IS MUCH DEEPER WITH THIS SYSTEM THAN THE GFS. THE SURFACE LOW THAT IS FORECAST TO DEVELOP OVER THE CENTRAL PLAINS LOOKS MORE LIKE EARLY APRIL THAN EARLY JUNE. TPS && .AVIATION... /614 PM CDT FRI MAY 30 2008/ FOR THE 00Z TAFS... A COLD FRONT EXTENDED FROM NORTHEAST IA ACROSS NORTHWEST MO INTO NORTHWEST OK. SCATTERED SEVERE THUNDERSTORMS CONTINUED EARLY THIS EVENING ACROSS NORTHEAST MO-WEST CENTRAL IL. THE THUNDERSTORMS WERE MOVING TO THE EAST. THE THUNDERSTORMS ARE EXPECTED TO BE CLEAR OF KUIN BY 01Z AND WILL AFFECT KCOU AND STL METRO AREA DURING THE EVENING. TORNADO WATCH REMAINS IN EFFECT UNTIL 03Z. THUNDERSTORMS ARE EXPECTED TO BE CLEAR OF THE TAF SITES BY MIDNIGHT. TPS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 30, 3:39 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 339 PM CDT FRI MAY 30 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-311200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 339 PM CDT FRI MAY 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MUCH OF THE AREA THIS EVENING. THUNDERSTORMS WILL BE LIKELY LATE THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...LOCALLY HEAVY RAINFALL AND TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS A PORTION OF SOUTHEAST MISSOURI SATURDAY AFTERNOON AND SATURDAY NIGHT. THE CHANCE OF THUNDERSTORMS RETURNS TO THE REGION MONDAY AND MONDAY NIGHT. THERE IS YET ANOTHER CHANCE OF THUNDERSTORMS ACROSS A PORTION OF THE AREA FOR WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
In the hours before
Local storm report, May 30, 5:48 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
548 PM CDT FRI MAY 30 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL QUINCY 39.93N 91.39W
05/30/2008 E1.00 INCH ADAMS IL TRAINED SPOTTER
RECEIVED NUMEROUS REPORTS OF NICKEL TO QUARTER SIZE
HAIL.
&&
EVENT NUMBER 00214
BYRDLocal storm report, May 30, 5:52 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
552 PM CDT FRI MAY 30 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0515 PM TORNADO 1 S CENTER 39.50N 91.53W
05/30/2008 RALLS MO LAW ENFORCEMENT
POWER LINES DOWN AND PROPERTY DAMAGE REPORTED NEAR MARK
TWAIN HIGH SCHOOL 1 MILE EAST ALONG HIGHWAY 19 AND 1
MILE SOUTH ON HIGHWAY P
&&
EVENT NUMBER 00215
SIPPRELLLocal storm report, May 30, 5:54 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
554 PM CDT FRI MAY 30 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0515 PM TORNADO 1 E CENTER 39.51N 91.51W
05/30/2008 RALLS MO LAW ENFORCEMENT
DAMAGE REPORTED ALONG CLARENCE CANNON LANE 1 MILE EAST
OF CENTER ALONG HIGHWAY 19 AND AT THE CORNER OF MARK
TWAIN ROAD AND KINGBIRD LANE 2 MILES EAST ALONG HIGHWAY
19
&&
EVENT NUMBER 00216
SIPPRELLLocal storm report, May 30, 5:59 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
559 PM CDT FRI MAY 30 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0558 PM WALL CLOUD 6 N PIKE 39.55N 91.03W
05/30/2008 PIKE IL NWS EMPLOYEE
RETIRED NWS EMPLOYEE...WALL CLOUD TO NORTH OF HIM...HE
IS ON US HWY 54 NEAR PIKE...IL.
&&
EVENT NUMBER 00217
BYRDLocal storm report, May 30, 6:09 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
609 PM CDT FRI MAY 30 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0605 PM TORNADO 1 WSW SUMMER HILL 39.54N 90.94W
05/30/2008 PIKE IL TRAINED SPOTTER
BRIEF TORNADO TOUCHDOWN OCCURRED 1.5 MILES WEST
SOUTHWEST OF SUMMER HILL
&&
EVENT NUMBER 00218
PRZYBYLINSKILocal storm report, May 30, 6:19 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
619 PM CDT FRI MAY 30 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL 1 N STURGEON 39.25N 92.28W
05/30/2008 E0.88 INCH BOONE MO TRAINED SPOTTER
PENNY TO NICKLE SIZE HAIL AND WINDS EST OF 50 MPH
&&
EVENT NUMBER 00219
PRZYBYLINSKIThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:56 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 49 min |
| May 30, 4:14 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 61 min |
| May 30, 4:38 PM CDT | Tornado Warning | LSX | Monroe, Pike, Ralls | 52 min |
| May 30, 4:57 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Shelby | 48 min |
| May 30, 5:07 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 38 min |
| May 30, 5:19 PM CDT | Tornado Warning | LSX | Pike, Ralls | 41 min |
| May 30, 5:34 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe | 41 min |
| May 30, 5:46 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 44 min |
| May 30, 6:10 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Monroe, Ralls | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.